Jump to content



Photo

Cold Turkey - In Dire Need Of Help


  • Please log in to reply
8 replies to this topic

#1 Judy

Judy

    Newbie

  • Members
  • Pip
  • 2 posts

Posted 27 December 2018 - 05:05 PM

Long story short - went cold turkey in August.  

Biggest concern is memory loss and confusion.

Other side effects:

- losing weight

- major depression

- nerve pain in back

- sensitivity to light

- insomnia

- emotional

- anxiety

- nothing makes me happy

- depersonalization

Am I going to die from this?  Is there anything that can help with the confusion and memory loss???


#2 gail

gail

    God-like

  • Site Supporter
  • 5,588 posts
  • LocationSherbrooke, PQ
  • why_joining:
    5 months on cymbalta, scary side effects, to get help and to return the favor if I can.

Posted 27 December 2018 - 05:20 PM

Welcome Judy,

A tough cookie here going cold turkey. And no, you won't die of this! Almost five months and I would say that the worst is over.

All the symptoms you wrote are from withdrawal. Tell me, have you seen improvement up to this day? Can you work or go to school? others will be in later. Why was it given to you? And what dosage please, thank you!

PS sure glad for you Judi that the worst is over!

#3 lady2882Nancy

lady2882Nancy

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 1,270 posts
  • LocationSaskatchewan, Canada
  • why_joining:
    I need help and I know I will feel better if I can offer help to others

Posted 27 December 2018 - 05:45 PM

Hi Judy

I am familiar with all those symptoms and they will get better.

Going cold turkey and weaning too fast does make them worse and last a little longer but as gail says you won't die.

Things I did that helped was

- taking omega 3 in large doses 2000-3000mg per day

- a good multi vitamin

- Keep well hydrated

- Take extra vitamin D3

- gentle exercise like walking or whatever you can do.

There are pages that tell all of this and I am sure some one will link you in.

All the best to you and hang in there it will get better.


#4 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,630 posts
  • LocationMissouri

Posted 27 December 2018 - 06:18 PM

Hi Judy

These members have got you off to a good start. The link below will take you to a document that outlines what members have tried, what worked, what didn't and medical research as well. Don't be afraid to ask questions as well. Usually around 6 to 8 months to start to level off but that varies a lot. You have already come a long way. Time and patience.

I agree with the Omega 3 (high in epa and dha)
stay hydrated
very gentle exercise.

Set backs are easy to set off so don't put too much pressure on yourself physically or emotionally.

#5 Judy

Judy

    Newbie

  • Members
  • Pip
  • 2 posts

Posted 27 December 2018 - 06:18 PM

Thanks to you both.  I am so scared.  I have returned to work and fear I am going to lose my job; I was going to buy all those supplements but I can no longer afford to.  

Dropped from 60 to 30 in June 2018, end of August CT 30 mg.  I was confused thinking it was menopause symptoms (foggy brain, dizziness) was working crazy hours at work when I went CT and couldn't piece it together.  


#6 invalidusername

invalidusername

    God-like

  • Site Supporter
  • 3,511 posts
  • LocationKent, UK

Posted 27 December 2018 - 09:16 PM

Hi Judy and welcome - I am glad you have found your way here. You will be in safe hands.

 

I am 6 weeks since last dose and in the thick of it all - my biggest issue is hypersensitivity to stress, but am no stranger to others that you have listed. Often people cannot wrap their heads around just what this medication can do to a person. Accepting it is the first step so that you are aware of what and why it is happening, but as Gail said, you should be over the worst of it by now.

 

Cold turkey from 30mg is a HUGE step so give yourself a break - to have got this far is a testament to how strong you are. Symptoms will have already gone, but living with them day-to-day, they will be going very slowly and seem like there is no improvement. As Fishing Hat has advised in the past, a diary/journal is a good way to get some perspective here.

 

With regards to what Nancy has said, try to exercise (is free!) gently if you can, and don't worry about buying supplements if things are tight, and try to consider your diet to include fish (omega 3), eggs/cheese (for Vit D), pulses, greens and so forth. It will all help over time.

 

And for a bit of light reading, I'll add the link that our resident medicinal expert forgot in his post!!

 

https://www.cymbalta...al-information/

 

Keep us posted and take care!


#7 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,630 posts
  • LocationMissouri

Posted 28 December 2018 - 08:55 AM

Thanks IUN. I didn't even notice. Old age I guess.

#8 invalidusername

invalidusername

    God-like

  • Site Supporter
  • 3,511 posts
  • LocationKent, UK

Posted 28 December 2018 - 09:10 AM

Thanks IUN. I didn't even notice. Old age I guess.

 

Happens to us all :)


#9 PrincessNutella

PrincessNutella

    Good Friend

  • Active Members
  • PipPipPipPip
  • 178 posts
  • LocationTurkey

Posted 29 December 2018 - 10:21 AM

And for a bit of light reading, I'll add the link that our resident medicinal expert forgot in his post!!

https://www.cymbalta...al-information/

Light reading indeed, IUN :)

Hello Judy, welcome. I went cold turkey too but it has been only a month. FishingHat also recommends clonidine or hydroxyzine for an easier withdrawal period, am I correct?

And please check your blood levels of magnesium, calcium, potassium, B12, D vit etc.



0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users